Alert archive / Washington / Red Flag Warnings in 2025

Red Flag Warning 2, NWS Spokane, WA

June 8, 2025Chelan County, Douglas County, Grant County, Washington

NWS Spokane, WA issued this red flag warning at Jun 8, 2025, 12:22 PM PDT for Chelan County, Douglas County, Grant County, Washington. It took effect at Jun 10, 2025, 3:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2025, 12:22 PM PDT (19:22 UTC)
In effect from
Jun 10, 2025, 3:00 PM PDT
Expired
Jun 10, 2025, 9:00 PM PDT
In force
6 hr
Issued by
NWS Spokane, WA

Counties Chelan County, WA, Douglas County, WA, Grant County, WA

The radar

The Spokane radar (KOTX), 172 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 7.4 hours before the alert went out and 344 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2025-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2025-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2008 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-88 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

774 
WWUS86 KOTX 081922
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
1222 PM PDT Sun Jun 8 2025

...HOT, DRY, AND BREEZY MONDAY AND TUESDAY...

.Afternoon Cascade gap winds will develop both Monday and Tuesday
across central Washington with hot temperatures in the 80s and 
90s and dry conditions. 

WAZ705-706-092200-
/O.NEW.KOTX.FW.W.0001.250609T2200Z-250610T0400Z/
/O.NEW.KOTX.FW.W.0002.250610T2200Z-250611T0400Z/
Foothills of Central Washington Cascades (Zone 705)-
Waterville Plateau (Zone 706)-
1222 PM PDT Sun Jun 8 2025

...RED FLAG WARNING IN EFFECT FROM 3 PM TO 9 PM PDT MONDAY AND 3
PM to 9 PM PDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
ZONES 705 and 706 (Eastern Chelan County and Douglas County)... 

The National Weather Service in Spokane has issued a Red Flag 
Warning for wind and low relative humidity, which is in effect 
from 3 PM to 9 PM PDT Monday. A Red Flag Warning has also been 
issued from 3 PM to 9 PM PDT Tuesday.

* Affected Area: Fire Weather Zone 705 Foothills of Central 
  Washington Cascades (Zone 705) and Fire Weather Zone 706 
  Waterville Plateau (Zone 706).

* Winds: West/Northwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidities: 15 to 25 percent.

* Impacts: Risk of rapidly spreading fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
348 
WWUS86 KOTX 092358
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
458 PM PDT Mon Jun 9 2025

...HOT, DRY, AND BREEZY MONDAY AND TUESDAY...

.Afternoon Cascade gap winds will develop both Monday and Tuesday
across central Washington with hot temperatures in the 80s and
90s and dry conditions.

WAZ705-706-100400-
/O.CON.KOTX.FW.W.0001.000000T0000Z-250610T0400Z/
/O.CON.KOTX.FW.W.0002.250610T2200Z-250611T0400Z/
Foothills of Central Washington Cascades (Zone 705)-
Waterville Plateau (Zone 706)-
458 PM PDT Mon Jun 9 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
AND 3 PM to 9 PM PDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY 
FOR ZONES 705 AND 706 (EASTERN CHELAN COUNTY AND DOUGLAS 
COUNTY)...

* Affected Area: Fire Weather Zone 705 Foothills of Central 
  Washington Cascades (Zone 705) and Fire Weather Zone 706 
  Waterville Plateau (Zone 706).

* Winds: West-Northwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidities: 10 to 20 percent.

* Impacts: Risk of rapidly spreading fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
902 
WWUS86 KOTX 100422
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
922 PM PDT Mon Jun 9 2025

...HOT, DRY, AND BREEZY TUESDAY...

.Fire weather conditions have risen above critical thresholds 
Monday evening. Afternoon Cascade gap winds will develop again 
Tuesday afternoon across central Washington with hot temperatures
in the 80s and 90s and dry conditions.

WAZ705-706-102300-
/O.EXP.KOTX.FW.W.0001.000000T0000Z-250610T0400Z/
/O.CON.KOTX.FW.W.0002.250610T2200Z-250611T0400Z/
Foothills of Central Washington Cascades (Zone 705)-
Waterville Plateau (Zone 706)-
922 PM PDT Mon Jun 9 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONES 705 AND
706 (EASTERN CHELAN COUNTY AND DOUGLAS COUNTY)...

* Affected Area: Fire Weather Zone 705 Foothills of Central 
  Washington Cascades (Zone 705) and Fire Weather Zone 706 
  Waterville Plateau (Zone 706).

* Winds: Northwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidities: 10 to 20 percent.

* Impacts: Risk of rapidly spreading fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
303 
WWUS86 KOTX 102104
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
204 PM PDT Tue Jun 10 2025

...HOT, DRY, AND BREEZY TUESDAY AND WEDNESDAY...

.Afternoon Cascade gap winds will develop Tuesday and Wednesday 
afternoons across central Washington with hot temperatures in the 
80s and 90s and dry conditions.

WAZ705-706-110515-
/O.NEW.KOTX.FW.W.0003.250611T2100Z-250612T0300Z/
/O.CON.KOTX.FW.W.0002.250610T2200Z-250611T0400Z/
Foothills of Central Washington Cascades (Zone 705)-
Waterville Plateau (Zone 706)-
204 PM PDT Tue Jun 10 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONES 705 AND
706 (EASTERN CHELAN COUNTY AND DOUGLAS COUNTY)...
...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT WEDNESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR ZONES 705 AND
706 (EASTERN CHELAN COUNTY AND DOUGLAS COUNTY)...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 2 PM to 8 PM PDT Wednesday.

* Affected Area: Fire Weather Zone 705 Foothills of Central 
  Washington Cascades (Zone 705) and Fire Weather Zone 706 
  Waterville Plateau (Zone 706).

* Winds: West 10 to 20 mph with gusts up to 35 mph.

* Relative Humidities: 8 to 21 percent.

* Impacts: Risk of rapidly spreading fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ707-110515-
/O.NEW.KOTX.FW.W.0003.250611T2100Z-250612T0300Z/
Western Columbia Basin (Zone 707)-
204 PM PDT Tue Jun 10 2025

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT WEDNESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR WESTERN COLUMBIA BASIN(ZONE 
707)...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 2 PM to 8 PM PDT Wednesday.

* Affected Area: Fire Weather Zone 707 Western Columbia Basin 
  (Zone 707).

* Winds: Southwest 10 to 15 mph with gusts up to 30 mph.

* Relative Humidities: 11 to 19 percent.

* Impacts: Risk of rapidly spreading fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
573 
WWUS86 KOTX 110350
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
850 PM PDT Tue Jun 10 2025

...HOT, DRY, AND BREEZY TUESDAY AND WEDNESDAY...

.Afternoon Cascade gap winds will develop Wednesday afternoons 
across central Washington with hot temperatures in the 80s and 90s
and dry conditions.

WAZ705-706-111200-
/O.EXP.KOTX.FW.W.0002.000000T0000Z-250611T0400Z/
/O.CON.KOTX.FW.W.0003.250611T2100Z-250612T0300Z/
Foothills of Central Washington Cascades (Zone 705)-
Waterville Plateau (Zone 706)-
850 PM PDT Tue Jun 10 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT
WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONES 705 AND
706 (EASTERN CHELAN COUNTY AND DOUGLAS COUNTY)...
...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR ZONES 705 AND 706 (EASTERN CHELAN
COUNTY AND DOUGLAS COUNTY)...

* Affected Area: Fire Weather Zone 705 Foothills of Central 
  Washington Cascades (Zone 705) and Fire Weather Zone 706 
  Waterville Plateau (Zone 706).

* Winds: West 10 to 20 mph with gusts up to 35 mph

* Relative Humidities: 8 to 21 percent.

* Impacts: Risk of rapidly spreading fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ707-111200-
/O.CON.KOTX.FW.W.0003.250611T2100Z-250612T0300Z/
Western Columbia Basin (Zone 707)-
850 PM PDT Tue Jun 10 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT
WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN COLUMBIA
BASIN(ZONE 707)...

* Affected Area: Fire Weather Zone 707 Western Columbia Basin 
  (Zone 707).

* Winds: Southwest 10 to 15 mph with gusts up to 30 mph.

* Relative Humidities: 11 to 19 percent.

* Impacts: Risk of rapidly spreading fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jun 8, 11:02 AM PDT, 1 hour 20 minutes earlier. Its key messages:

  • Moderate to major HeatRisk continues through Tuesday.
  • Dry and breezy with elevated fire weather concerns Monday through Thursday.
  • Cooldown and mountain showers mid to late next week.
Area forecast discussion, Jun 8, 11:02 AM PDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1102 AM PDT Sun Jun 8 2025

.KEY MESSAGES...

- Moderate to major HeatRisk continues through Tuesday.

- Dry and breezy with elevated fire weather concerns Monday
  through Thursday.

- Cooldown and mountain showers mid to late next week.

&&

.SYNOPSIS...
Temperatures continue to increase through the weekend and peak
Monday in the mid 90s to mid 100s. Breezy winds and dry
conditions Monday through Thursday will lead to increased fire
weather concerns. Temperatures will gradually cool down starting
Tuesday and mountain shower chances begin to increase Wednesday.

&&

.DISCUSSION...
Saturday night through Monday: A weak surface high over Central
BC will continue to bring breezy north winds down the Okanogan
Valley through tonight with sustained winds of 10 to 20 mph and
gusts to 25 mph. This northerly gradient will keep the Okanogan
Valley into the upper Columbia Basin fairly warm with lows in
the 60s. As a ridge of high pressure approaches the West Coast,
daytime highs will warm into the 90s regionwide tomorrow and
will peak on Monday in the mid 90s to just over 100 degrees.
Chances for 100 degree temperatures on Monday are highest
throughout Central WA with a 70% chance of hitting 100 degrees
or higher in Wenatchee, a 70% chance in Omak, and a 90% chance
in Moses Lake. For Eastern WA and North ID, best chances of 100
degrees will be a 95% chance in Lewiston and a 15% chance in
downtown Spokane.

Monday evening through Friday: Dry and breezy conditions are
expected Monday evening through the rest of the week as the
ridge of high pressure breaks down. Westerly winds will
increase each afternoon through the Cascade gaps with sustained
speeds ranging from 10 to 25 mph and gusts of 30 to 40 mph. With
relative humidity values in the teens and 20s, fire weather
concerns will be elevated despite a cooling trend in
temperatures. Slight chances for mountain showers will show up
Wednesday through the end of the week, though any rain amounts
look to be light. /Fewkes

&&

.AVIATION...
18Z TAFS: VFR conditions and light will continue Sunday and
Sunday night.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
for VFR conditions.

-----------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane airports,

please refer to the Aviation Dashboard on our webpage:
https:/www.weather.gov/otx/avndashboard

&&

.Preliminary Point Temps/PoPs...
Spokane        89  59  94  62  92  60 /   0   0   0   0   0   0
Coeur d'Alene  88  58  93  62  90  58 /   0   0   0   0   0   0
Pullman        85  57  91  61  88  57 /   0   0   0   0   0   0
Lewiston       95  63  99  66  98  63 /   0   0   0   0   0   0
Colville       89  53  94  54  92  53 /   0   0   0   0  10   0
Sandpoint      87  56  92  57  90  56 /   0   0   0   0  10  10
Kellogg        86  62  89  64  88  61 /   0   0   0   0   0   0
Moses Lake     96  62 101  62  98  59 /   0   0   0   0   0   0
Wenatchee      96  69 101  67  96  64 /   0   0   0   0   0   0
Omak           95  61  99  61  95  59 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Heat Advisory from noon Monday to 9 PM PDT Tuesday for Lower
     Garfield and Asotin Counties-Northeast Mountains-Okanogan
     Highlands-Spokane Area-Upper Columbia Basin-Washington
     Palouse.
     Extreme Heat Warning from noon today to 9 PM PDT Tuesday for
     Moses Lake Area-Wenatchee Area.
     Heat Advisory from noon today to 9 PM PDT Tuesday for Central
     Chelan County-Okanogan Valley-Waterville Plateau-Western
     Chelan County-Western Okanogan County.
ID...Heat Advisory from noon Monday to 9 PM PDT Tuesday for Central
     Panhandle Mountains-Coeur d'Alene Area-Idaho Palouse-
     Lewiston Area-Northern Panhandle.

&&

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 12:22 PM PDTRed Flag WarningOTXChelan, Douglas, Grant33 hr

Nearby

Red Flag Warnings in Washington, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.